When you get a headache, the last thing you want to do is read labels and figure out how long after taking one drug, you can take another without risking overdose or other dangerous side effects.
Table Of Contents−
- How long after Ibuprofen can I take Excedrin?
- Can I take Excedrin for how long after I’ve taken Ibuprofen? Dosage and Time interval.
- Why does it take so long to take Excedrin after Ibuprofen?
- NSAIDs of other kinds
- Is it safe to combine Ibuprofen with Excedrin?
Like most people, your first instinct is to take both drugs simultaneously. But are there any risks from doing this? For example, how long after taking Ibuprofen can you safely take Excedrin? Read on for more details.
How long after Ibuprofen can I take Excedrin?
You can take Excedrin after 8 – 12 hours.
Ibuprofen is a medication used to treat fever, edema, discomfort, and redness by inhibiting the body from producing an inflammatory chemical. It is a form of NSAID or nonsteroidal anti-inflammatory medicine.
It is a common pain reliever used for various aches and pains. It is available in pills, capsules, and syrup that may be swallowed.
Excedrin is an over-the-counter headache pain medication in tablet or capsule form. It has acetaminophen, aspirin, and caffeine in it.
Combining Ibuprofen with Excedrin will not be helpful and may cause more damage than good.
When both are used simultaneously, the risk of bleeding increases, including gastrointestinal (stomach or intestine) ulcers, bleeding, and perforation.
The danger of such adverse effects is increased if the patient is elderly.
Can I take Excedrin for how long after I’ve taken Ibuprofen? Dosage and Time interval.
|Medication||Usual Dosage||Time Interval Between Doses|
|Ibuprofen||200 – 400 mg||4 – 6 Hours|
|Excedrin||500 – 1000 mg||6 – 8 Hours.|
Taking Excedrin (aspirin) and Ibuprofen at the same time might result in a variety of adverse side effects.
The safety of combining these medications is dependent on the reason for taking them.
Because Ibuprofen and Excedrin are both NSAID pain medications, they share the same possible adverse effects.
Concurrent use of both drugs is strongly avoided unless prescribed by a doctor. If you take Ibuprofen, you must wait a certain amount of time before taking Excedrin.
Excedrin should be taken at least 8 hours after taking Ibuprofen, according to the Food and Drug Administration (FDA).
The primary reason for spreading out the dosages of these drugs is that they can cause severe stomach trouble. In addition, both are broken down in the liver, so don’t take them too close together to avoid undue pressure.
Excedrin contains aspirin, a blood thinner, and Ibuprofen can interact with it. Ibuprofen should also be taken with meals since it might irritate the stomach lining.
As a result, it is best to drink both on consecutive days to avoid extra difficulties and adverse effects. If they must be taken on the same day, there must be at least an 8 – 12 hour interval between them.
Why does it take so long to take Excedrin after Ibuprofen?
If one takes Excedrin to assist avoid a heart attack, using Ibuprofen for pain treatment at the same time may interfere with the advantages of aspirin in Excedrin for the heart.
When Ibuprofen and Excedrin are used together, the likelihood of having adverse effects increases dramatically. The most common adverse effects are indigestion, nausea, and vomiting, although these can be treated with home treatments.
However, if one notices significant side effects such as red, blistered, and peeling skin, yellow skin or eyes (an indication of liver issues), difficulty breathing or talking, severe allergic response, or swollen hands or feet, it is an emergency that must be reported to a doctor immediately.
Taking Ibuprofen and Excedrin together will almost certainly induce stomach distress or possibly ulcers since both irritate the stomach lining owing to their blood-thinning characteristics. In addition, both taken simultaneously will result in duplication, resulting in more medications within the body but a less intended impact.
If you are allergic to NSAIDs or any drugs in your family, you should avoid them. Likewise, if you have asthma, uncontrolled high blood pressure, severe liver or renal illness, or a bleeding issue, you should avoid NSAIDs and any medications in your family. These medicines are likewise not appropriate for children and young people under 16.
NSAIDs of other kinds
Ibuprofen isn’t the only form of NSAID on the market. So if you are hesitant to take Ibuprofen, you have alternative options.
In addition to Ibuprofen, aspirin and naproxen (Aleve) are accessible without a prescription.
Because of the risk of Reye’s syndrome, aspirin should never be administered to children or teenagers.
Some NSAIDs may only be obtained with a prescription. Among them are a few examples:
Celecoxib (Celebrex), diclofenac (Voltaren), fenoprofen (Nalfon), indomethacin (Indocin), and ketorolac are examples of medications (Toradol)
Consult your doctor if you are unsure which NSAID is best for you. Your doctor can prescribe an NSAID that is safe and appropriate for you based on your medical history and existing medicines.
Is it safe to combine Ibuprofen with Excedrin?
Ibuprofen and Excedrin have a potentially dangerous medication interaction that can increase the risk of gastrointestinal (GI) bleeding. Therefore, the combination of the two medications is typically not advised.
If the combination is necessary, other therapy with no potentially harmful medication interactions should be considered.
Ibuprofen belongs to a medicine class known as ‘Nonsteroidal Anti-Inflammatory Drugs (NSAIDs). It is marketed under the brand names Advil, Motrin, Ibuprin, and Ibuprofen.
It is frequently used for:
- Period (menstrual) cycles that are painful.
It works by blocking prostaglandins, a substance in the body that produces inflammation.
How long does it take for Ibuprofen to wear off
Advil’s effects continue for around 4 to 6 hours. Ibuprofen has a half-life of roughly two hours. This implies that it takes your body around two hours to metabolize half of the dose. Therefore, your body might take 24 hours to eliminate Ibuprofen from your system.
Ibuprofen commonly causes the following adverse effects:
- GI ulceration and bleeding
- Increased liver enzymes
Excedrin is a mixture of aspirin, acetaminophen (the active component in Tylenol), and caffeine. It is generally used to treat migraine headaches and relieve discomfort.
- Aspirin belongs to the salicylates class of medications, which function by blocking prostaglandins, a substance in the body that induces inflammation (similar to Ibuprofen).
- Acetaminophen is a non-opioid analgesic, a type of drug used to alleviate pain. It works by inhibiting the enzyme that causes pain and inflammation by producing prostaglandins. Acetaminophen, on the other hand, does not affect edema or inflammation.
- Caffeine has a modest stimulating effect.
How long does it take for Excedrin to wear off
How long does Excedrin Migraine keep you awake? In three placebo-controlled studies, acetaminophen, aspirin, and caffeine combination (similar to Excedrin Migraine) were proven to alleviate migraine headache discomfort for up to 6 hours.
The following are some of the most prevalent Excedrin adverse effects:
- The ache in the stomach
- Sleeping problems
The increased risk of bleeding with Ibuprofen and Excedrin is due to the combined effects of Ibuprofen and the aspirin in Excedrin.
Although Excedrin has been demonstrated to help treat migraine headaches, if replacement therapy is sought, several alternative medicines may not interact with Ibuprofen that may be used in its stead.
Doctors strongly encourage individuals to avoid taking Ibuprofen and Excedrin together since it raises the possibility of adverse effects because both pills are in the same class of medication known as NSAIDs. As a result, it should be mentioned that taking both drugs simultaneously may reduce their efficacy.
Suppose both prescriptions must be taken on the same day. In that case, this should only be done after contacting a doctor, as the doses specified at certain time intervals by specialists will ensure no conflict between the sequential doses.
Our writers, editors, content managers, and SEO specialist. We all take part in crafting amazing articles. We spend hours ensuring that each article is based on facts, researched, and thorough. You'll never want to click the back button to look for more answers other than here!